Computing Publications

Publications Home » The MM CPP/GE/c G-Queue: sojourn ...

The MM CPP/GE/c G-Queue: sojourn time distribution

Peter G. Harrison

Journal Article
Queueing Systems
Volume 41
pp.271–298
January, 2002
Kluwer Academic Publishers
Abstract

We obtain the sojourn time probability distribution function at equilibrium for a Markov modulated, multi-server, single queue with generalised exponential (GE) service time distribution and compound Poisson arrivals of both positive and negative customers. Such arrival processes can model both burstiness and correlated traffic and are well suited to models of ATM and other telecommunication networks. Negative customers remove (ordinary) customers in the queue and are similarly correlated and bursty. We consider both the cases where negative customers remove positive customers from the front and the end of the queue and, in the latter case, where a customer currently being served can and cannot be killed by a negative customer. These cases can model an unreliable server or load balancing respectively. The results are obtained as Laplace transforms and can be inverted numerically. The MM CPP/GE/c G-Queue therefore holds the promise of being a viable building block for the analysis of queues and queueing networks with bursty, correlated traffic, incorporating load balancing and node-failures, since the equilibrium behaviour of both queue lengths and response times can be determined in a tractable way.

Keywords
AESOP
PDF of full publication (468 kilobytes)
(need help viewing PDF files?)
GZipped Postscript of full publication (116 kilobytes)
(need help viewing GZipped Postscript files?)
BibTEX file for the publication
N.B.
Conditions for downloading publications from this site.
 

pubs.doc.ic.ac.uk: built & maintained by Ashok Argent-Katwala.